MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PC-3-8-HELIX
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that axium coil prepped and hydrated vertically per fda instruction.Due to non-tapered coil sheath of p c-3-8-helix a small gap exists between axium coil sheath and echelon 10 microcatheter allowing the coil to prematurely break causing resistance enough for the physician not be able to advance coil( known issue).Second pc-3-8-helix prepped and hydrated vertically per fda instruction and inserted into echelon 10 microcatheter but same occurrence as first axium due to gap caused by non-tapered sheath causing resistance and unable to advance.Inserted an axium prime 3-8-hx-es with a tapered coiling sheath and the coil deployed without issue.It was reported there was coil resistance/stuck in sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing spinal embolization.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
Continuation of d10: product id 105-5091-150 (lot: b455589); product type: ; implant date n/a; explant date n/a product id pc-3-8-helix (b597221); product type: implant date n/a; explant date n/a.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.There was no observed kink or damage observed on push wire.There were five coils (all axium prime es) deployed before resistance issue with the axium pgla coil( due to non tapered coil sheath).There was no issue with echelon 10 microcatheter( but the doctor did note gap between echelon 10 hub and distal end of non tapered coil sheath of axium coil.The patient was a 45 year old with known left intracranial mass with significant vascular supply from multiple arteries in nir for embolization of multiple sources.During the procedure a axium coils was selected and found to be defective once the coil would not advance past the sheath.After multiple attempts the coil was saved for investigation.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18233764
Report Number2029214-2023-02306
Device Sequence Number3305682
Product Code KRD
UDI-Device Identifier00847536044395
UDI-Public00847536044395
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Model NumberPC-3-8-HELIX
Device Catalogue NumberPC-3-8-HELIX
Device Lot NumberB549289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/27/2023
Date Device Manufactured04/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Patient Age43 YR
Patient SexMale
Patient Weight92 KG